Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 201, NWS Bismarck, ND

August 29, 2013Kidder County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 29, 2013, 4:36 AM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2013, 4:36 AM CDT (09:36 UTC)
Expired
Aug 29, 2013, 5:30 AM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kidder County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 11:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS53 KBIS 290936
SVRBIS
NDC043-093-291030-
/O.NEW.KBIS.SV.W.0201.130829T0936Z-130829T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  WESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 530 AM CDT

* AT 435 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TUTTLE TO 5 MILES NORTH OF STEELE TO 7 MILES
  SOUTHWEST OF STEELE....AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  STEELE...ROBINSON...HORSEHEAD LAKE...DAWSON...LAKE ISABEL...LAKE
  WILLIAMS...TAPPEN...PETTIBONE...CRYSTAL SPRINGS...CHASE LAKE...
  WOODWORTH...MEDINA AND STREETER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4716 9915 4684 9917 4663 9927 4663 10007
      4695 10005 4718 9999
TIME...MOT...LOC 0936Z 282DEG 32KT 4714 9989 4693 9991
          4677 9998

HAIL...<.75IN
WIND...60MPH

$$

SIMOSKO
2 follow-up statements
197 
WWUS53 KBIS 291008
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT THU AUG 29 2013

NDC043-093-291030-
/O.CON.KBIS.SV.W.0201.000000T0000Z-130829T1030Z/
KIDDER ND-STUTSMAN ND-
508 AM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
STUTSMAN AND EAST CENTRAL KIDDER COUNTIES UNTIL 530 AM CDT...

AT 503 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PETTIBONE TO TAPPEN TO 9 MILES SOUTHEAST OF LAKE
ISABEL...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CRYSTAL SPRINGS...CHASE LAKE...WOODWORTH AND MEDINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4677 9922 4687 9970 4690 9971 4717 9978
      4716 9915 4684 9917
TIME...MOT...LOC 1008Z 282DEG 32KT 4708 9948 4687 9950
          4671 9957

HAIL...<.75IN
WIND...60MPH

$$

SIMOSKO
474 
WWUS53 KBIS 291021
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
521 AM CDT THU AUG 29 2013

NDC043-093-291031-
/O.EXP.KBIS.SV.W.0201.000000T0000Z-130829T1030Z/
KIDDER ND-STUTSMAN ND-
521 AM CDT THU AUG 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STUTSMAN AND EAST
CENTRAL KIDDER COUNTIES WILL EXPIRE AT 530 AM CDT/430 AM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4677 9922 4687 9970 4690 9971 4717 9978
      4716 9915 4684 9917
TIME...MOT...LOC 1021Z 282DEG 32KT 4706 9931 4685 9933
          4669 9941

$$

SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 1:00 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 29, 1:00 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT THU AUG 29 2013

.UPDATE...
ISSUED AT 1246 AM CDT THU AUG 29 2013

UPDATE FOR SEVERE THUNDERSTORM WATCH WEST INTO NORTH CENTRAL.
INCREASED POPS ACROSS THE WEST PER LATEST TRENDS. SCATTERED TO
WIDESPREAD THUNDERSTORMS ARE EXPECTED TO SPREAD FROM WEST INTO
CENTRAL COUNTIES OVERNIGHT. A SHORT WAVE TROUGH AND INCREASING LOW
LEVEL JET SHOULD SUSTAIN STORM INTENSITY. WEAK DEEP LAYER SHEAR
WILL LIKELY LIMIT THE HAIL THREAT...BUT DOWNBURST WINDS AND
ISOLATED WINDS WILL LIKELY BE PROBLEMATIC.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 259 PM CDT WED AUG 28 2013

MAIN CONCERNS THIS FORECAST WILL BE POTENTIAL FOR HEAVY RAIN AND
SEVERE THUNDERSTORMS. WARM AND UNSTABLE AIR REMAINS PREVALENT ACROSS
WEST AND CENTRAL NORTH DAKOTA THIS WEDNESDAY AFTERNOON. PRIMARY
DIFFERENCE FROM TUESDAY AFTERNOON IS LACK OF AFTERNOON CLOUD COVER
AND THE WARMER TEMPS TODAY WILL JUICE UP THE LOWER LEVELS WEST AND
NORTH AS CAP IS REDUCED/ERODED BY THIS EVENING. NAM FORECAST K INDEX
VALUES BETWEEN 35 AND 40 FROM KISN-KMOT-KBIS-KJMS AND ASSOCIATED HIGH
PRECIPITABLE WATER SUGGEST POTENTIAL FOR HEAVY RAINFALL. CONCERN FOR
FLASH FLOODING IS MITIGATED A LITTLE BY DRY SOILS...BUT WILL MENTION
HEAVY RAIN IN THE FORECAST HIS EVENING AND TONIGHT. ONE TO TWO INCH
RAINFALL AMOUNTS...ISOLATED 3 INCH...WILL BE POSSIBLE FROM WEST
CENTRAL THROUGH THE JAMES RIVER VALLEY THROUGH SUNRISE THURSDAY
MORNING. THIS WILL APPROACH THE 3/6 HOUR FLASH FLOOD GUIDANCE OVER
CENTRAL TO EASTERN NORTH DAKOTA. IN ADDITION TO THE HEAVY RAIN...THE
THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING AND TONIGHT ACROSS
MISCHA OF WEST AND CENTRAL NORTH DAKOTA. CONVECTIVE MODELS...WHILE
NOT TOTALLY CONSISTENT IN TIMING AND AREA...STILL SUGGEST A LINEAR
CONVECTIVE SYSTEM WITH BOWING LINE SEGMENTS...SO STRING WINDS AND
HAIL WILL BE THE MAIN THREATS. ON THURSDAY...THE REMNANTS OF THE
CONVECTIVE SYSTEM WILL BE LEAVING THE REGION. HIGHS AGAIN THURSDAY
WILL BE IN THE UPPER 80S TO MID 90S. HEAT INDEXES APPROACH UPPER 90S
SOUTH CENTRAL. BELIEVE THIS WILL BE BELOW ADVISORY CRITERIA.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 259 PM CDT WED AUG 28 2013

FOCUS IN THE LONG TERM ARE ON THE POTENTIAL FOR SEVERE WEATHER
FRIDAY AFTERNOON AND NIGHT...THEN TEMPERATURE TRENDS WITH THE
PROGRESSION OF THE UPPER RIDGE THROUGH THE NORTHERN PLAINS.

THE LATEST 12 UTC MODEL RUNS ARE IN GOOD AGREEMENT ON A COLD
FRONT MOVING INTO THE WESTERN PART OF NORTH DAKOTA LATE FRIDAY
AFTERNOON AND PUSHING EAST THROUGH THE NIGHT. OVERALL PARAMETERS ARE
NOT ALL THAT IN FAVOR OF WIDESPREAD SEVERE WEATHER...HOWEVER WITH
AMPLE DAYTIME HEATING...DECENT LOW LEVEL MOISTURE AHEAD OF THE FRONT
AND STEEP MID LEVEL LAPSE RATES THE FRONTAL PASSAGE HAS THE
POTENTIAL FOR SCATTERED STRONG WITH ISOLATED SEVERE STORMS WITH THE
BEST CHANCE IN THE WESTERN COUNTIES OF NORTH DAKOTA. THAT BEING SAID
THE LATEST 12 UTC GFS HAS NO PRECIPITATION FOR THE FRONTAL PASSAGE IN
THE WEST DURING THE AFTERNOON AND EARLY EVENING ON FRIDAY. IT IS
CERTAINLY AN OUTLIER AS NEARLY EVERY OTHER MODEL RUN HAS THE WEST
PEGGED DURING THE FRONTAL PASSAGE DURING THE AFTERNOON AND EARLY
EVENING ON FRIDAY. THIS TIME FRAME WILL HAVE TO BE WATCHED OVER THE
NEXT COUPLE MODEL RUNS TO SEE WHETHER OR NOT THE GFS REMAINS AN
OUTLIER OR MOVES TOWARD OTHER MODEL SOLUTIONS.

BY SATURDAY...THE LATEST 12 UTC MODEL CONSENSUS HAS THE UPPER AIR
PATTERN TRANSITIONING TO NORTHWEST FLOW OVER NORTH
DAKOTA...PROVIDING COOLER HIGHS IN THE 70S AND 80S SUNDAY INTO EARLY
NEXT WEEK. LATEST 12 UTC RUNS OF THE GFS AND ECMWF HAVE CHANGED FROM
YESTERDAYS RUNS...KEEPING THE RIDGE OVER THE ROCKIES AND NORTHWEST
FLOW ALOFT INTO MID NEXT WEEK OVER NORTH DAKOTA...SUGGESTING HIGHS
IN THE 80S TO UPPER 70S WOULD STICK AROUND THROUGH MID NEXT WEEK.
WHEREAS YESTERDAYS 12 UTC RUNS OF THE GFS AND ECMWF HAD THE UPPER
LEVEL RIDGE MOVING OVER THE NORTHERN PLAINS LATE MONDAY...SUGGESTING
HIGHS COULD GET BACK IN THE UPPER 80S TO 90S BY MID NEXT WEEK IN
CENTRAL AND WESTERN NORTH DAKOTA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1246 AM CDT THU AUG 29 2013

ADDED TEMPO GROUPS FOR TSRA AT KISN/KMOT WHERE CONVECTION IS
ALREADY OCCURRING OR VERY LIKELY OVERNIGHT. IMPACTS ARE MORE
QUESTIONABLE AT KDIK/KBIS/KJMS...AND HAVE LIMITED MENTION TO VCTS GROUPS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RK
SHORT TERM...WAA
LONG TERM...MM
AVIATION...RK
Hazardous weather outlook, Aug 29, 1:24 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
124 AM CDT THU AUG 29 2013

NDZ001>003-009>011-017>021-031>033-040-041-043-044-291100-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-
BOWMAN-ADAMS-
124 AM CDT THU AUG 29 2013 /1224 AM MDT THU AUG 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS WESTERN INTO NORTH
CENTRAL NORTH DAKOTA DURING THE EARLY MORNING. SOME THUNDERSTORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND
NIGHT...MAINLY WEST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WINDS AND/OR HAIL
SIZES TO THE NATIONAL WEATHER SERVICE AT 1-800-247-0212.

NDZ004-005-012-013-022-023-025-034>037-042-045>048-050-051-291100-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-
BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
124 AM CDT THU AUG 29 2013 /1224 AM MDT THU AUG 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL INCREASE INTO THE EARLY MORNING HOURS. AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. HOWEVER...THE MAIN
THREAT WILL BE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND
NIGHT...MAINLY WEST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RP KINNEY/TM

In the hours before

Special weather statement, Aug 29, 2:52 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
252 AM CDT THU AUG 29 2013

NDZ002>004-010-011-021-290830-
BOTTINEAU ND-BURKE ND-MCLEAN ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
252 AM CDT THU AUG 29 2013

...THUNDERSTORMS WITH HEAVY RAIN TO IMPACT NORTH CENTRAL NORTH
DAKOTA...

AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHGATE TO
ROSEGLEN...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MINOT...
  KENMARE...
  DONNYBROOK...
  BERTHOLD...
  DOUGLAS...
  RICE LAKE...
  CARPIO...
  TOLLEY...
  DES LACS...
  FOXHOLM...
  MAX...
  BURLINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

AYD
Local storm report, Aug 29, 2:56 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
256 AM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND GST     BEULAH                  47.26N 101.78W
08/29/2013  E60 MPH          MERCER             ND   PUBLIC

&&

KSIMOSKO
Local storm report, Aug 29, 3:15 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     TSTM WND GST     BEULAH                  47.26N 101.78W
08/29/2013  E70 MPH          MERCER             ND   PUBLIC

&&

AYD
Local storm report, Aug 29, 3:49 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND GST     BISMARCK                46.81N 100.78W
08/29/2013  M60 MPH          BURLEIGH           ND   BROADCAST MEDIA

&&

KSIMOSKO
Local storm report, Aug 29, 4:26 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND GST     WASHBURN                47.29N 101.03W
08/29/2013  E70 MPH          MCLEAN             ND   BROADCAST MEDIA

            HEAVY RAIN AND SMALL HAIL ALSO REPORTED

&&

AJ
Special weather statement, Aug 29, 4:27 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
427 AM CDT THU AUG 29 2013

NDZ045>047-050-291030-
EMMONS-LOGAN-MCINTOSH-SIOUX-
427 AM CDT THU AUG 29 2013

...STRONG WINDS POSSIBLE OVER NORTHERN EMMONS COUNTY MOVING INTO
WESTERN LOGAN AND MCINTOSH...

AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WIND GUSTS UP TO 50 MPH...WHICH ARE AHEAD OF A LINE OF
THUNDERSTORMS...AND MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
HAZELTON AROUND 430 AM CDT.
BRADDOCK AROUND 435 AM CDT.
KINTYRE AND TEMVIK AROUND 440 AM CDT.
LINTON AROUND 450 AM CDT.
NAPOLEON AROUND 455 AM CDT.
BURNSTAD AROUND 510 AM CDT.

SIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 12:00 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie60 min
Aug 29, 12:36 AM CDTSevere Thunderstorm WarningBISMcKenzie, Williams54 min
Aug 29, 1:03 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie57 min
Aug 29, 1:15 AM CDTAreal Flood AdvisoryBISMcKenzie6 hr
Aug 29, 1:42 AM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail63 min
Aug 29, 1:58 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, McLean, Mercer, Stark62 min
Aug 29, 2:01 AM CDTSevere Thunderstorm WarningBISBurke, Divide59 min
Aug 29, 2:34 AM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Morton, Oliver, Stark56 min
Aug 29, 3:17 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Morton, Oliver, Sheridan58 min
Aug 29, 4:12 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder63 min
Aug 29, 5:19 AM CDTSevere Thunderstorm WarningBISFoster, Wells26 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.